REVIEW ARTICLE
Year : 2016  |  Volume : 7  |  Issue : 3  |  Page : 127-132

Phenytoin-induced toxic epidermal necrolysis: Review and recommendations


Department of Pharmacy Services, Clevevland Clinic Abu Dhabi, Abu Dhabi, United Arab Emirates

Correspondence Address:
Osama M Al-Quteimat
Department of Pharmacy Services, Clevevland Clinic Abu Dhabi, Abu Dhabi
United Arab Emirates
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.189662

Rights and Permissions

Toxic epidermal necrolysis (TEN) is a serious, life-threatening skin reaction characterized by severe exfoliation and destruction of the epidermis of the skin. In most TEN cases, drugs are believed to be the causative agent; antipsychotics, antiepileptics, and other medications such as sulfonamides are among the most common causes of drug-induced TEN. Phenytoin, a commonly prescribed medication for seizure, was found to cause TEN. Evidence-based treatment guidelines are lacking, so the best strategy is to identify and avoid potential risk factors and to provide intensive supportive care. The aim of this literature review is to focus on phenytoin-induced TEN, to explore the risk factors, and to highlight the possible treatment options once phenytoin-induced TEN is confirmed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2354    
    Printed54    
    Emailed0    
    PDF Downloaded564    
    Comments [Add]    
    Cited by others 1    

Recommend this journal